Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2000, 7:41 PM CDT for Geneva County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2000, 7:41 PM CDT (00:41 UTC)
- Expired
- Apr 3, 2000, 8:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 50 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 040042 SVRTLH ALC061-040115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 741 PM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GENEVA COUNTY IN ALABAMA * UNTIL 815 PM CDT * AT 740 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER COFFEE SPRINGS...OR ABOUT 8 MILES NORTH OF GENEVA...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KELLYS CROSSROADS...HIGH BLUFF BY 750 PM CDT HARTFORD BY 755 PM CDT BALD HILL...DUNDEE BY 800 PM CDT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARG`E HAIL IS ALSO POSSIBLE. LAT...LON 3119 8596 3105 8602 3101 8558 3120 8552 MOLLERE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:00 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Apr 3, 1:00 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT MON APR 03 2000 IN THE UPPER LEVELS NORTHERN STREAM BRANCH SHORTWAVE PHASING WITH SOUTHERN STREAM BRANCH AND CARVING LONGWAVE TROF THAT WILL MOVE OVER EASTERN HALF OF THE NATION. MODELS ARE IN FAIR AGREEMENT WITH SOME SLIGHT TIMING DIFFERENCES...WITH THE NGM BEING SLIGHTLY SLOWER THAN EITHER ETA AND AVN WHICH ARE PRETTY SIMILAR. ALL MODELS ARE SHOWING AN IMPULSE LIFTING NE ACROSS NORTHERN ALABAMA AND INTO EASTERN TN AND KY THIS AFTN AND INTO THIS EVENING...WHILE THE MAIN VIGOROUS LONGWAVE TROF AND ASSOCIATED VORT AXIS WILL NOT SWEEP THROUGH THE ENTIRE SOUTHEASTERN STATES UNTIL LATE TUESDAY/EARLY WEDNESDAY. AT THE SURFACE MODELS LIFT SFC LOW PRESSURE CENTER FROM SRN MS/AL BORDER ACROSS NORTHERN AL/GA THIS EVENING AND INTO THE NORTHEAST STATES BY LATE TONIGHT DRAGGING A COLD FRONT ACROSS THE DIXIE STATES. PRECIP FIELDS FROM NGM AND AVN SEEM FAIRLY REASONABLE CONSIDERING SOLID LINE OF SHOWERS AND STORMS THAT CURRENTLY EXTEND ACROSS NORTH CENTRAL ALABAMA TO NEAR NEW ORLEANS. ETA SHOWS MOST OF THE SHOWERS AND THUNDERSTORMS LIFTING NE WITH BOTH SURFACE AND UPPER LOW AND PAINT VERY LITTLE PRECIP OVER MY FORECAST AREA THROUGH TUESDAY. ALTHOUGH I DO THINK MOST OF THE SVR WX AND HEAVIER RAIN WILL AFFECT MY NORTHERN ZONES (SE AL & SW GA) STILL FEEL ENOUGH MOISTURE PRESENT AND INSTABILITY TO THINK THAT SOUTHERN ZONES WILL SEE A SIGNIFICANT CHANCE OF POPS ALSO. AS INDICATED IN SPC DAY 1 OUTLOOK MAIN THREAT FOR SVR WEATHER WILL BE MAINLY TO THE NORTH OF MY FORECAST AREA WHERE 850MB JET OF 40-55 KNOTS WILL MOVE ACROSS THE REGION THIS EVENING AND INTO THE EARLY MORNING HOURS. IN ADDITION LI'S OF -2 TO POSSIBLY -6 FORECAST TO AFFECT THIS AREA AS WELL...WHILE CAPE'S WILL RANGE FROM 1500-2000+ J/KG. WILL USE WORDING OF 'SOME STORMS POSSIBLY SEVERE' IN ALL ZONES. MODELS PROG FRONTAL PASSAGE AROUND 12Z TUESDAY...BUT WITH UPPER LEVEL SUPPORT STILL PRESENT WITH LAGGING LONGWAVE TROF WILL KEEP A MENTION OF POPS IN THE ZONES FOR THE MORNING HOURS ON TUESDAY AS WELL...EVEN THOUGH MY CONFIDENCE OF THIS OCCURRING IS NOT HIGH. MARINE FORECAST: WINDS FORECAST TO STAY IN THE 15 TO 20 KNOT RANGE THROUGH TONIGHT...BUT BY EARLY MORNING SCA WILL LIKELY BE REQUIRED AS WINDS SHIFT TO THE NW AND INCREASE TO 20 TO 25 KNOTS. FIRE WEATHER FORECASTER STILL ASSESSING POTENTIAL FOR TUESDAY...BUT FIRE WEATHER WATCH MAY BE REQUIRED. PRELIMINARY NUMBERS: TLH 062/068 037/070 6400 PFN 063/067 044/069 7300 DHN 061/065 036/068 7300 ABY 060/065 037/068 7400 VLD 063/069 039/069 6400 .TLH... AL...NONE. GA...NONE. FL...FIRE WEATHER WATCH MAY BE REQUIRED FOR TUESDAY AFTERNOON. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:10 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.